Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Married, irregular periods. Done with pregnancy and thyroid test. Advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hell doctor,

I have irregular periods since my frst menstural cycle starts now i got married and my 3 mnths periods are done correctly now again my periods got delayed by 2 mnths and i hav done my pregnancy tests also it is shown negative.can i use
tablets for regular periods if so how many days shud i take them?i have undergone Thyroid tests also which seems to be normal.
Kindly advice me..
Posted Wed, 15 May 2013 in Menstruation and Miscarriage
Answered by Dr. Shoaib Khan 44 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

As you have stated that you have not experienced your period since 2 months, it would be appropriate to initiate a course of medications (Eg. meprate, divery 5 mg, etc.) for treating amenorrhea, but only after being thoroughly investigated by your doctor. Please initiate a course of these medications, only under a doctor's supervision. Please do not self-medicate.

But, I would request you to completely rule out pregnancy before any such course. Although you have already conducted a pregnancy test, I would request you to repeat the test (if a home urine pregnancy test, the best time to conduct it would be: two weeks after last sexual contact; an early morning urine sample would be most accurate). Only once pregnancy has completely been ruled out, you could initiate these medications.

It is best to start off with a mild dose (eg. 1 gm per day of meprate, or 5 mg of divery, etc.) for a duration of 5 days. You should get your period within 3-7 days after discontinuing the medication (which is 3-7 days after the last dose of medication).

I would also advice you to visit a doctor, and not initiate any such medications without being supervised by a doctor, you will also have to undergo thorough investigations (other than thyroid; like hormonal levels, etc.), to rule out any other possible causes to your amenorrhea.

I hope you found my response helpful and informative. Do write back to me for any further clarifications, or you could rate my answers after closing this discussion.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Married, irregular periods. Done with pregnancy and thyroid test. Advice? 9 minutes later
can i use modus 10 tablets for the same? because once the doctor suggested me to taks modus 10 before marriage now can i go wth that if so how many shud i take?and after taking with in how many days will i get period?we are in a hurrry to attaned a tour on MAY 7th..kindly suggest..
Answered by Dr. Shoaib Khan 7 minutes later
Hello once again.

I request you to keep your doctor in the loop, as you wouldn't want to experience any adverse effects during your tour.

Yes ma'am, you can use tablet modus 10 mg for the same reason. The normal dosing of tablet modus 10 mg, is for 5 days, twice a day. You do not have to take this with food, it can be taken with or without food. You should experience your period 3-7 days after discontinuing the medication.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor